Opérations sur les mots de Christoffel
Journal de Théorie des Nombres de Bordeaux, Volume 11 (1999) no. 1, pp. 111-132.

The slope of a finite sequence of 0 and 1 can be defined as the number of 1 divided by the number of 0 and it is possible to generalize this definition to infinite sequences. Considering the link between Christoffel words (or characteristic sequences) and continued fractions, we study the behaviour of such words when adding their slopes, or multiplying them by a positive integer. After an outline of the different notions around Christoffel words, the sum and product are introduced as algorithms permitting to understand the mechanism of these operations as well as possible.

On peut définir la pente d'un mot écrit avec des 0 et des 1 comme le nombre de 1 divisé par le nombre de 0, et généraliser cette définition aux mots de longueur infinie. Considérant le lien entre les mots de Christoffel et les fractions continues, on se propose d'étudier le comportement de tels mots lorsqu'on additionne leurs pentes, ou qu'on les multiplie par un entier positif. Après un bref exposé des différentes notions liées aux mots de Christoffel, l'étude de la somme et de la multiplication sont présentées sous forme d'algorithmes permettant de connaître au mieux le mécanisme de ces opérations.

@article{JTNB_1999__11_1_111_0,
     author = {\'Eric Laurier},
     title = {Op\'erations sur les mots de {Christoffel}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {111--132},
     publisher = {Universit\'e Bordeaux I},
     volume = {11},
     number = {1},
     year = {1999},
     doi = {10.5802/jtnb.241},
     zbl = {1066.11502},
     mrnumber = {1730435},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.241/}
}
TY  - JOUR
TI  - Opérations sur les mots de Christoffel
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 1999
DA  - 1999///
SP  - 111
EP  - 132
VL  - 11
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.241/
UR  - https://zbmath.org/?q=an%3A1066.11502
UR  - https://www.ams.org/mathscinet-getitem?mr=1730435
UR  - https://doi.org/10.5802/jtnb.241
DO  - 10.5802/jtnb.241
LA  - fr
ID  - JTNB_1999__11_1_111_0
ER  - 
%0 Journal Article
%T Opérations sur les mots de Christoffel
%J Journal de Théorie des Nombres de Bordeaux
%D 1999
%P 111-132
%V 11
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.241
%R 10.5802/jtnb.241
%G fr
%F JTNB_1999__11_1_111_0
Éric Laurier. Opérations sur les mots de Christoffel. Journal de Théorie des Nombres de Bordeaux, Volume 11 (1999) no. 1, pp. 111-132. doi : 10.5802/jtnb.241. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.241/

[1] J.-P. Borel, F. Laubie, Construction de mots de Christoffel, C. R. Acad. Sci. Paris 313, sér. 1 (1991), 483-485. | MR: 1131859 | Zbl: 0742.11013

[2] J.-P. Borel, F. Laubie, Quelques mots sur la droite projective réelle, J. Théor. Nombres Bordeaux 5 (1993), 23-51. | Numdam | MR: 1251226 | Zbl: 0839.11008

[3] T.C. Brown, Description of the characteristic sequence of an irrational, Canad. Math. Bull. 36 (1993), 15-21. | MR: 1205889 | Zbl: 0804.11021

[4] H. Cohen, Multiplication par un entier d'une fraction continue périodique, Acta arith. 26 (1974), 129-148. | MR: 360442 | Zbl: 0273.10031

[5] D. Crisp, W. Moran, A. Pollington, P. Shiue, Substitution invariant cutting sequences, J. Théor. Nombres Bordeaux 5 (1993), 123-137. | Numdam | MR: 1251232 | Zbl: 0786.11041

[6] M. Hall, On the sum and product of continued fractions, Ann. of Math. 48 (1947), 966-993. | MR: 22568 | Zbl: 0030.02201

[7] G.H. Hardy, E.M. Wright, An introduction to the theory of numbers, Clarendon press, Oxford, 4th ed., 1960. | MR: 568909 | Zbl: 0086.25803

[8] F. Laubie, Prolongements homographiques de substitutions de mots de Christoffel, C. R. Acad. Sci. Paris 313, sér. 1 (1991), 565-567 | MR: 1133485 | Zbl: 0768.11024

[9] F. Laubie, E. Laurier, Calcul de multiples de mots de Christoffel, C. R. Acad. Sci. Paris 320, sér. 1 (1995), 765-768. | MR: 1326679 | Zbl: 0827.11015

[10] É. Laurier, Addition et multiplication par un entier des mots de Christoffel, Thèse, Limoges, 1995.

[11] M. Lothaire, Combinatorics on Words. Encyclopedia of mathematics and its applications, Cambridge university press, 1983. | MR: 1475463 | Zbl: 0874.20040

[12] R.C. Lyndon, Equations in free groups, Trans. Amer. math. soc. (96), 445-457. | MR: 151503 | Zbl: 0108.02301

[13] M. Mendès France, Sur les fractions continues limitées, Acta Arith. 23 (1973), 207-215. | MR: 323727 | Zbl: 0228.10007

[14] G.N. Raney, On continued fractions and finite automata, Math. Ann. 206 (1973), 265-283. | MR: 340166 | Zbl: 0251.10024

Cited by Sources: